ClinVar Miner

Submissions for variant NM_000038.6(APC):c.5524del (p.Ser1842fs) (rs1554086794)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000541168 SCV000647594 pathogenic Familial adenomatous polyposis 1 2017-03-09 criteria provided, single submitter clinical testing This sequence change deletes 1 nucleotide from exon 16 of the APC mRNA (c.5524delT), causing a frameshift at codon 1842. This creates a premature translational stop signal in the last exon of the APC mRNA (p.Ser1842Hisfs*21). While this is not anticipated to result in nonsense mediated decay, it is expected to disrupt the last 1002 amino acids of the APC protein. This variant removes the final 1002 amino acids of the APC protein, including the basic domain, the EB1 binding site, and the HDLG binding site, which mediate interactions with the cytoskeleton (PMID: 15311282, 17293347). While this variant has not been reported in the literature, different truncations downstream of this variant, p.Tyr2645Lysfs*14 and p.Asp1942Glufs*27, have been determined to be pathogenic (PMID: 1316610, 8381579, 9824584, 22135120, 15108286, 11001924). While functional studies have not been performed to directly test the effect of this variant on APC protein function, these observations suggest that deletion of the C-terminal portion of the APC protein is causative of disease. For these reasons, this variant has been classified as Pathogenic.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.